WOMEN'S HEALTH
COMMUNITY
MIRENA can it cause odor?
Avatar_n_tn
by blujel, Jan 25, 2006
I am 25 yrs old and never had a child.  I had been on bcpills for years and had to get a Mirena/iud, in september 05 due to having high blood pressure. I am married (so no multiple partners) but recently I have noticed after intercourse I have a discharge w/ bad odor. I have also been having light 2-week periods. I had called my gyno about the odor and got a rx and it went away, and now it has returned. When I 1st got the odor I thought that it could be possibly due to my husband and I having the flu or the 2 week period that I had just got over.  Could any one please help me w/my concern?  I have thought that my husband had cheated and gave me a std but I am unsure.  Please help. thx.
Related Discussions
Member Comments (38)
Avatar_n_tn
by AndiJ.78, Jan 25, 2006
Any odor needs to be evaluated by your gyn. I had mirena for over a year and never had any issues with odor. Generally odor can indicate an infection and with mirena that eneds to be taken very seriously.

Don't do a phone appt, get in to be seen. Ask them to test you for STD's if you are questioning your dh's fidelity. This is something you don't want to gamble with as infections with an iud can impact your future fertility and cause a lot of other problems if left untreated.

Good luck,
Andi
Avatar_m_tn
by rebecca7162323, Feb 22, 2010
its definitely the EVIL mirena!!! i had the mirena placed after my son was born May/09.  Instantly after the mirena was placed, i started noticing a foul odor.  After 10 months of horrible side effects from Mirena including the odd odor, i finally made the best decision of my life and had it removed.
24 hours later... NO foul odor anymore!!!  Dont listen the the doctors... they will tell you that it has nothing to do with the Mirena.  It does! take it out ASAP!
Avatar_n_tn
by acb2010, Jun 08, 2010
dont think everyone is cheating, but i do think this mirena is killing us!!! i get the odor and discharge as well.... further more i want it removed asap!!!
Avatar_f_tn
by val018, Jun 14, 2010
I was thinking the same thing. I got Mirena after I had my daughter in December. Went for my 6 week check up and she talked me into getting it. I know it was stupid of me to agree not knowing anything about it. I never get into anything without knowing details. I had to deal with bleeding for about 2 months, afterwards I noticed a strange odor and discharge. I am going back for my next check-up next week and I am going to have it removed.
Avatar_f_tn
by moniqueen50, Jun 19, 2010
I had mines placed in June 08 after my 6weeks checkup, I was looking for an effective bc method instead i found a problem. Experiencing the infections and the stomach aches, the ordor, and the long adjusted monthly periods, I am tired. It isnt worth it, all of these discomforts to prevent pregnacy, hell no, am taking it out.
Avatar_f_tn
by proudmommy25, Nov 19, 2010
I had my mirena put in on october 18, 2010. Its been a nightmare ever since.iI've had it in place for only 4 weeks -im taking it out on monday. Ive been bleeding/spotting the entire month, backache, bad odour, mood swings..ect...I cant wait for the weekend to be over so that i can have it taken out and i hope everything is good:d
Avatar_f_tn
by jhall1631, Dec 13, 2010
I had the Mirena in for almost 2 years and finally got it taken out a few days ago.  I too was experiencing odor and discharge but haven't really paid much attention since I've gotten it taken out.  

For everyone that HAD Mirena taken out and HAD/HAS the odor, has it gone away?  Also what has the doctor said about it?  Is it cureable?  I am so terrified that I won't have any fertility anymore because of this evil thing I got placed 2 years ago!!!  I'm going back to the doctor Thursday to make sure everything is ok but I want answers NOW!
Avatar_n_tn
by WorriedinRI, Jan 04, 2011
I also am experiencing Odor/Discharge.

I've had this since December 08.  Since Spring '10 I've been experiencing odor and discharge watery/green discharge.  It smells worse than fish and if I can notice it I know people around me easily can which is very embarrassing.  The toss up, I hate taking the pill and would often forget, I get very heavy uncomfortable menses cycles and with the Mirena I do not.  

What I'm scared, what damage has been done w/ Mirena?  I was just recently laid off from my employer and currently do not have health coverage.  (Very frustrating.)  
Avatar_f_tn
by Deylight, Feb 06, 2011
I also experienced unusual vaginal discharge and odor; when I returned to my gynecologist, I had to have it removed because it had dislodged.  Because of this, I developed an infection and that was the cause of the odor.  My partner did state that since the Mirena had been inserted, my vagina had a strange odor and since it has been removed, no longer.  However, I have a friend who has used Mirena and she has not experienced this.